Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Stopped smoking and drinking. Does sore throat, anxiety and mood symptoms could be withdrawal related?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2003
Answered : 2190 Questions
Question
So im about to be finishing my 2nd week of insanity. Im feeling a little off.
Not during the work out but before it. Yesterday was my day offim off and i been feeling off
and felt like this pretty much all day. My throats really dry no matter how much water i
drink, i feel like my eyes are a little hard to focus sometimes, my hearts racing too. But
wen i work out im fine i dont understand it. I also suffer from anxiety i heard,that losing
weight can cause it, ive also stopped,smoking cigarettes cold XXXXXXX and stopped drinking
caffine. Could it be withdrawls from that? I also take the medications methotraxate, enbrel
and benedryl for allergies.
Posted Sun, 25 Nov 2012 in Smoking and Alcohol Addiction
 
 
Answered by Dr. Jonas Sundarakumar 27 minutes later
Hello and welcome to Healthcare Magic. Thanks for your query.

It is quite possible that your anxiety and mood symptoms could be withdrawal related. Both cigarettes and caffeine are known to produce withdrawal effects with psychological symptoms.

Many of your physical symptoms like dryness of the throat, racing of the heart, etc. also seem to be manifestationsanxiety. Remember, anxiety can manifest itself with not only psychological symptoms, but with physical symptoms also.

Indeed, exercise has been found to be a have a beneficial effect by reducing anxiety symptoms. The reasons are that it distracts your mind from anxious thoughts as well as it improves blood circulation to various organs of the body, including the brain. So, it is not surprising that your symptoms go away when you are working out.

Withdrawal related anxiety / mood fluctuations usually subside on their own gradually. However, if you are having recurrent such symptoms which are difficult to manage, then you need to seek professional help. You can consult a psychiatrist for a detailed psychological assessment and further treatment.
There are effective treatment options - in the form of medication or psychological therapies, which will help you overcome your problems soon.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
 
Follow-up: Stopped smoking and drinking. Does sore throat, anxiety and mood symptoms could be withdrawal related? 3 minutes later
So is it ok to still work out? How long does this.usually last? I have had it for about.....4 days already
 
 
Answered by Dr. Jonas Sundarakumar 8 hours later
Hello again and thanks for writing in.

It should be okay to continue to work out. These withdrawal symptoms usually last for a week or two, during which time they keep gradually decreasing and then subside.

In addition to your physical exercise, you can also try relaxation techniques like XXXXXXX breathing, progressive muscle relaxation, yoga, etc. which will also help you with your symptoms. Keep your mind constantly engaged and active, sleep for at least 7 - 8 hours, drink plenty of fluids and eat adequate portions of fruits and veggies.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor